MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description
After the needle was used (pass) and after the sample was expressed onto the slide, the stylet would not advance back into the needle.Proximal needle kink was noted during the device evaluation.
 
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).This follow up report is being submitted to cancel the initial mdr report.After the submission of the initial report , updates were made to cook ireland¿s risk management system in accordance with iso4971.These updates included the requirement to identify the initial probability of occurrence and the individual risk levels associated with each hazard and hazardous situation.As a result of the system updates the risk documentation has been revised.The severity associated with the hazardous situation has not changed however the identified risk levels associated with distal and proximal needle kinks on echo ebus devices have reduced, and are now identified as low risk.This case were initially reported on the description of a proximal needle kink.A serious deterioration in the state of health of the patient was not reported in this case.The initial assessment was based on the current risk at the time for those failure modes within the original risk documentation and the case was reported based on potential for harm to occur as per section 803.50 of 21 cfr 803 fda mdr reporting is not required.Overall risk assessed as category iia (low).
 
Event or Problem Description
This follow up report is being submitted to cancel the initial mdr report.After the needle was used (pass) and after the sample was expressed onto the slide, the stylet would not advance back into the needle.Proximal needle kink was noted during the device evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).The echo-hd-22-ebus-o-c device of lot number c1390215 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.On evaluation of the returned device the device was returned in a plastic bag.It was noted that the syringe and adapter were returned.Stylet was fully in place and there was no needle exposure.There was evidence of kink in the needle proximally below the sheath extender.Stylet was taken out and could not be re-inserted pass the kink.The needle advanced and retracted without issue.It was noted that the needle tip was intact.The device was functional.The customer complaint is considered to be confirmed as there was a kink in the needle proximally below the sheath extender.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that excessive force was applied causing the needle to kink when attaching or detaching the device to the scope.It may be noted that a project (capa pr217973) has been initiated to prevent the reoccurrence of kinking of the sheath below sheath extender.Document review : prior to distribution, all echo-hd-22-ebus-0-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0109-5, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0109-5).A review of the manufacturing records for echo-hd-22-ebus-0-c of lot number c1390215 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1390215 upon review of complaints this failure mode has not occurred previously with this lot # c1390215.Summary: the customer complaint is considered to be confirmed based on laboratory findings.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.The risk was determined to be is risk category iii/no risk level.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : 510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).The echo-hd-22-ebus-o-c device of lot number c1390215 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.On evaluation of the returned device the device was returned in a plastic bag.It was noted that the syringe and adapter were returned.Stylet was fully in place and there was no needle exposure.There was evidence of kink in the needle proximally below the sheath extender.Stylet was taken out and could not be re-inserted pass the kink.The needle advanced and retracted without issue.It was noted that the needle tip was intact.The device was functional.The customer complaint is considered to be confirmed as there was a kink in the needle proximally below the sheath extender.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that excessive force was applied causing the needle to kink when attaching or detaching the device to the scope.It may be noted that a project (capa pr217973) has been initiated to prevent the reoccurrence of kinking of the sheath below sheath extender.Document review: prior to distribution, all echo-hd-22-ebus-0-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0109-5, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0109-5).A review of the manufacturing records for echo-hd-22-ebus-0-c of lot number c1390215 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1390215 upon review of complaints this failure mode has not occurred previously with this lot # c1390215.Summary: the customer complaint is considered to be confirmed based on laboratory findings.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.The risk was determined to be is risk category iii/no risk level.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7353074
Report Number3001845648-2018-00133
Device Sequence Number1740466
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)200817(10)C1390215
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/17/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer01/17/2018
01/17/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/17/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1